Last night I meditated and prayed for some answers I needed and although I didn't get what I wanted, I do realize that God only allows things to happen for a reason.
So I will tell you what happened at the doctor's office and on Tuesday morning at 2:30am. All my blood work came back and it's official, I am diabetic and he wanted to put me on medication, but I begged him to wait another 6 weeks to see if diet will help. Grant it, I no longer have a sweet tooth and rarely eat sweets anymore, yet my fasting sugar was 143 and after drinking that awful orange stuff, it was right at 289. This morning it was 141. My cholesterol is over 300 and the girl who told me it was 143 was reading the wrong line. My good cholesterol was 40 something and he said that was really good. I have been on a low-fat, low cholesterol, high fiber diet for over 10 years now and this is what I get. I broke down and told him I couldn't swallow another pill, but have to take pravocol or something like that, but if leg cramps develop again(as the Lipitor and Crestor did) then I have to stop and try another drug. He seems to think since pravocol is the older statin drug, I shouldn't have any problems. My blood pressure is good and I lost 1 1/1 lbs in a week.
I keep wanting to know why all this had to happen to me because from 1995 to 2000, I walked 5 miles, 6 days a week---sometimes twice a day. I didn't smoke, but I had GERD, hence the surgery. Every thing from day one of that surgery went wrong and the uphill battle is still on going. We just found out that Al can no longer give blood because I can pass the Hepatitis B virus onto him---not going to explain how, but you should get the picture. Now my 2 younger children have to be tested and I really hate to call them, but I know I have to.
I actually hate that this is happening to me, but last night after prayers, I realized it would be harder for me to watch someone else go through this. I have too soft of a heart when it comes to other people's pain and suffering. I know I said I would never bring my illness up, but since the doctor said I was a walking time bomb, I had to tell you just in case I don't show up someday. I am a fighter when it comes to my health and will research everything I need to know. I am going to get another opinion about the emphysema, because I don't meet the criteria of smoking for over 10 years at 1 pack a day. I may have had a bad day that day of testing and no Xrays were taken. I do have scaring on my left lung from the many bouts of pneumonia. I don't like doctor shopping, so I am going back to the pulmonary doctor who took care of me each time I had pneumonia---lost count.
I want you all to know that I am a very happy person by nature. I used to craft 10 hours a day and now I am lucky if I can do anything for an hour.
All of you who continue to visit me with your uplifting comments have helped me so much. I don't want to run any off with my rantings, but I DO need prayers more than anything.
Now on to what happened Tuesday morning. One of the side effects of my anti seizure medicine is short term memory. The Chantix has many dangerous side effects and it was still in my system. I took my normal meds along with the Seroquil that he put me on and Al said I was screaming in the room and my left side was shaking really bad and he was driving me to the hospital. I don't remember any of it, except that I had some horror dreams and believed this was what was happening. He said when we got to the exit, I told him I was fine and wanted to go home. He said when we returned home, he gave me half of my anti seizure medicine and went right to sleep with the shaking gone. I don't know what happened, but I told him next time, please just keep going to the hospital. Last night I refused to take the Seroquil and only took what I have been taking for years and I slept like a baby he said. I woke up feeling rested and really do feel much better, with one exception----food tastes so good. I had forgotten what it tasted like while smoking.
Please don't do like me and use Chantrix----or try to quit cold turkey. It's very dangerous and you should try to taper off slowly. The doctor told us it is easier to get off of heroine than nicotine and I never believed that, but do now.
I know there are some diabetics that visit me, so if you know the amount of carbs allowed in a day, please let me know. I have all my dads books, but the exchange is so confusing because I never had to do this like weight watchers and such.
For those who choose to stay around and visit, thank you so much for your prayers and encouragement. The only way to go from here is forward. I told Al that he doesn't have to eat the way I will and not hide the snacks he likes. I did notice that a lot of food that is low in sugar is high in cholesterol, so what is a person supposed to do??????? Any suggestions or recipes will be welcomed.
Thanks for standing by me and the many prayers you all have said for me. Love and Hugs, Pat